Table of Contents Author Guidelines Submit a Manuscript
Erratum

An erratum for this article has been published. To view the erratum, please click here.

International Journal of Mathematics and Mathematical Sciences
Volume 2012, Article ID 307036, 19 pages
http://dx.doi.org/10.1155/2012/307036
Research Article

The Real and Complex Hermitian Solutions to a System of Quaternion Matrix Equations with Applications

Department of Mathematics, East China University of Science and Technology, Shanghai 200237, China

Received 9 October 2011; Accepted 17 November 2011

Academic Editor: Qing-Wen Wang

Copyright Β© 2012 Shao-Wen Yu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. T. W. Hungerford, Algebra, vol. 73 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 1980. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  2. C. G. Khatri and S. K. Mitra, β€œHermitian and nonnegative definite solutions of linear matrix equations,” SIAM Journal on Applied Mathematics, vol. 31, no. 4, pp. 579–585, 1976. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  3. D. Hua and P. Lancaster, β€œLinear matrix equations from an inverse problem of vibration theory,” Linear Algebra and Its Applications, vol. 246, pp. 31–47, 1996. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  4. Y. H. Liu and Y. G. Tian, β€œMore on extremal ranks of the matrix expressions Aβˆ’BXΒ±Xβˆ—Bβˆ— with statistical applications,” Numerical Linear Algebra with Applications, vol. 15, no. 4, pp. 307–325, 2008. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  5. M. Wei and Q. Wang, β€œOn rank-constrained Hermitian nonnegative-definite least squares solutions to the matrix equation AXAβˆ—=B,” International Journal of Computer Mathematics, vol. 84, no. 6, pp. 945–952, 2007. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  6. X. Zhang and M.-Y. Cheng, β€œThe rank-constrained Hermitian nonnegative-definite and positive-definite solutions to the matrix equation AXAβˆ—=B,” Linear Algebra and Its Applications, vol. 370, pp. 163–174, 2003. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  7. Y. H. Liu and Y. G. Tian, β€œMax-min problems on the ranks and inertias of the matrix expressions Aβˆ’BXCΒ±(BXC)βˆ— with applications,” Journal of Optimization Theory and Applications, vol. 148, no. 3, pp. 593–622, 2011. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  8. J. Groß, β€œA note on the general Hermitian solution to AXAβˆ—=B,” Bulletin of the Malaysian Mathematical Society. Second Series, vol. 21, no. 2, pp. 57–62, 1998. View at Google Scholar Β· View at Zentralblatt MATH
  9. Y. H. Liu, Y. G. Tian, and Y. Takane, β€œRanks of Hermitian and skew-Hermitian solutions to the matrix equation AXAβˆ—=B,” Linear Algebra and Its Applications, vol. 431, no. 12, pp. 2359–2372, 2009. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  10. Y. G. Tian and Y. H. Liu, β€œExtremal ranks of some symmetric matrix expressions with applications,” SIAM Journal on Matrix Analysis and Applications, vol. 28, no. 3, pp. 890–905, 2006. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  11. Y. G. Tian, β€œMaximization and minimization of the rank and inertia of the Hermitian matrix expression Aβˆ’BXβˆ’(BX)βˆ— with applications,” Linear Algebra and Its Applications, vol. 434, no. 10, pp. 2109–2139, 2011. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  12. Q. W. Wang and Z.-C. Wu, β€œCommon Hermitian solutions to some operator equations on Hilbert Cβˆ— -modules,” Linear Algebra and its Applications, vol. 432, no. 12, pp. 3159–3171, 2010. View at Publisher Β· View at Google Scholar
  13. Y. G. Tian, β€œRanks of solutions of the matrix equation AXB=C,” Linear and Multilinear Algebra, vol. 51, no. 2, pp. 111–125, 2003. View at Publisher Β· View at Google Scholar
  14. Y. H. Liu, β€œRanks of solutions of the linear matrix equation AX+YB=C,” Computers & Mathematics with Applications, vol. 52, no. 6-7, pp. 861–872, 2006. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  15. Y. H. Liu, β€œRanks of least squares solutions of the matrix equation AXB=C,” Computers & Mathematics with Applications, vol. 55, no. 6, pp. 1270–1278, 2008. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  16. Y. G. Tian, β€œUpper and lower bounds for ranks of matrix expressions using generalized inverses,” Linear Algebra and Its Applications, vol. 355, pp. 187–214, 2002. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  17. Y. G. Tian and S. Cheng, β€œThe maximal and minimal ranks of Aβˆ’BXC with applications,” New York Journal of Mathematics, vol. 9, pp. 345–362, 2003. View at Google Scholar Β· View at Zentralblatt MATH
  18. Y. G. Tian, β€œThe maximal and minimal ranks of some expressions of generalized inverses of matrices,” Southeast Asian Bulletin of Mathematics, vol. 25, no. 4, pp. 745–755, 2002. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  19. Y. G. Tian, β€œThe minimal rank of the matrix expression Aβˆ’BXβˆ’YC,” Missouri Journal of Mathematical Sciences, vol. 14, no. 1, pp. 40–48, 2002. View at Google Scholar Β· View at Zentralblatt MATH
  20. Q. W. Wang, Z.-C. Wu, and C.-Y. Lin, β€œExtremal ranks of a quaternion matrix expression subject to consistent systems of quaternion matrix equations with applications,” Applied Mathematics and Computation, vol. 182, no. 2, pp. 1755–1764, 2006. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  21. Q. W. Wang, G.-J. Song, and C.-Y. Lin, β€œExtreme ranks of the solution to a consistent system of linear quaternion matrix equations with an application,” Applied Mathematics and Computation, vol. 189, no. 2, pp. 1517–1532, 2007. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  22. Q. W. Wang, S.-W. Yu, and C.-Y. Lin, β€œExtreme ranks of a linear quaternion matrix expression subject to triple quaternion matrix equations with applications,” Applied Mathematics and Computation, vol. 195, no. 2, pp. 733–744, 2008. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  23. S. W. Yu and G. J. Song, β€œExtreme ranks of Hermitian solution to a pair of matrix equations,” in Proceedings of the 6th International Workshop on Matrix and Operators, pp. 253–255, Chengdu, China, July 2011.
  24. Q. W. Wang and J. Jiang, β€œExtreme ranks of (skew-)Hermitian solutions to a quaternion matrix equation,” Electronic Journal of Linear Algebra, vol. 20, pp. 552–573, 2010. View at Google Scholar Β· View at Zentralblatt MATH
  25. Q. W. Wang, S. W. Yu, and W. Xie, β€œExtreme ranks of real matrices in solution of the quaternion matrix equation AXB=C with applications,” Algebra Colloquium, vol. 17, no. 2, pp. 345–360, 2010. View at Google Scholar Β· View at Zentralblatt MATH
  26. Q. W. Wang, S.-W. Yu, and Q. Zhang, β€œThe real solutions to a system of quaternion matrix equations with applications,” Communications in Algebra, vol. 37, no. 6, pp. 2060–2079, 2009. View at Publisher Β· View at Google Scholar
  27. Q. W. Wang, H.-S. Zhang, and S.-W. Yu, β€œOn solutions to the quaternion matrix equation AXB+CYD=E,” Electronic Journal of Linear Algebra, vol. 17, pp. 343–358, 2008. View at Google Scholar Β· View at Zentralblatt MATH
  28. Y. G. Tian, β€œThe solvability of two linear matrix equations,” Linear and Multilinear Algebra, vol. 48, no. 2, pp. 123–147, 2000. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH